MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PHASIX ST MESH; SURGCAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PHASIX ST MESH; SURGCAL MESH
Catalog Number 1200015
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Hernia (2240)
Date of Event 04/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided there is no connection that can be made at this time, between the patient's hernia recurrence and any problem with the davol device used to treat the patient.No intervention has been performed at this time.Based on the information available, no conclusion.Recurrence is a known inherent risk of hernia repair surgery.Regarding recurrence the warning section of the instructions-for-use states, "to prevent recurrences when repairing hernias, phasix st mesh must be large enough to provide sufficient overlap beyond the margins of the repair/primary closure.Careful attention to mesh fixation placement and spacing will help prevent excessive tension or gap formation between the mesh and fascial tissue." a review of the manufacturing records was performed and found that the lot was manufactured to specification.If additional information is provided, a supplemental emdr will be submitted.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Remains implanted.
 
Event or Problem Description
It was reported to davol that a patient who is part of a clinical study experienced a hernia recurrence.On (b)(6) 2016 - the patient underwent a laparoscopic repair of an umbilical hernia and was implanted with a davol phasix st mesh.As reported the mesh was placed with at lease a 5cm extension beyond the edges of the defect.On (b)(6) 2018 - the patient was diagnosed upon physical exam to have a recurrent hernia.The patient is not experiencing any pain.The adverse event (hernia recurrence) has been assessed as possibly related to the study device and possibly related to the procedure.As reported surgical intervention is needed to the repair the recurrent hernia.No intervention has been performed at this time.
 
Additional Manufacturer Narrative
As previously documented the patient was diagnosed with a hernia recurrence.This is an addendum to the initial emdr to document that the patient underwent a revision procedure to repair the recurrence.Based on this additional information there is no change to the previous determination, no conclusion can be made.As reported during the revision procedure the mesh was explanted.Note that the mesh had been implanted approximately 22 months prior.Phasix st mesh is a resorbable mesh with a resorbable hydrogel coating.Per the instructions-for-use for phasix mesh, absorption of the mesh material will be essentially complete within 12 to 18 months.As such it is unclear how much mesh material was actually explanted.Recurrence is a known inherent risk of hernia repair surgery.Regarding recurrence the warning section of the instructions-for-use states, "to prevent recurrences when repairing hernias, phasix st mesh must be large enough to provide sufficient overlap beyond the margins of the repair/primary closure.Careful attention to mesh fixation placement and spacing will help prevent excessive tension or gap formation between the mesh and fascial tissue." a review of the manufacturing records was performed and found that the lot was manufactured to specification.If additional information is provided, a supplemental emdr will be submitted.
 
Event or Problem Description
As reported on 04/04/2018: it was reported to davol that a patient who is part of a clinical study experienced a hernia recurrence.On (b)(6) 2016 - the patient underwent a laparoscopic repair of an umbilical hernia and was implanted with a davol phasix st mesh.As reported the mesh was placed with at lease a 5 cm extension beyond the edges of the defect.On (b)(6) 2018 - the patient was diagnosed upon physical exam to have a recurrent hernia.The patient is not experiencing any pain.The adverse event (hernia recurrence) has been assessed as possibly related to the study device and possibly related to the procedure.As reported surgical intervention is needed to the repair the recurrent hernia.No intervention has been performed at this time.Addendum: as previously documented the patient was diagnosed with a hernia recurrence.On (b)(6) 2018 the patient underwent additional surgery to repair the incisional hernia recurrence.During this procedure, the phasix st mesh was explanted and an unspecified permanent synthetic mesh was placed.

Brand Name
PHASIX ST MESH
Common Device Name
SURGCAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key7396225
Report Number1213643-2018-00890
Device Sequence Number1052433
Product Code OWT
UDI-Device Identifier00801741095290
UDI-Public(01)00801741095290
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K143380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source other,study
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2017
Device Catalogue Number1200015
Device Lot NumberHUAP0381
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/14/2018
Supplement Date Received by Manufacturer05/26/2018
Initial Report FDA Received Date04/04/2018
Supplement Report FDA Received Date06/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR